Aa
Aa
A
A
A
Close
1148619 tn?1332010984

Eye rash

I am doing lead in and start Vic on Friday. I basically have no sides with SOC but I do have a rash around my eyes, mostly on my upper lids very red and slightly itchy. Never had this before. I put some hydro cream on it after my morning swim and seem to help a little.

Anyone else?  
12 Responses
Sort by: Helpful Oldest Newest
Avatar universal
We both began tx about the same time; I have rash on legs, back, underarms-no face/scalp yet (watch-now I've jinxed myself and will be covered tomorrow morning!)
Helpful - 0
1815939 tn?1377991799
That rash and itching could be a side effect of the Ribavirin. I would check with my eye doctor about it. I am on Restasis for eye irritation and some others on this forum are also on other types of eye drops.

Also, I would avoid putting hydrocortizone cream anywhere near the eyes or eyelids. That is one of the warnings on the hydrocortizone cream box:
"Avoid contact with eyes."
I am sure you did not put it in your eyes but cream has a way of migrating to nearby sites and the cream you put on your eyelids could get into your eyes.
Helpful - 0
1669790 tn?1333662595
Antihistamines such as claritin (day) or benadryl (night) might help some.  Is the pool highly chlorinated? I wonder if the chlorine in the pool might be irritating some also??  Otherwise, don't let it get too far out of hand before seeing a dermo.  Good luck as you progress thru trt.
Helpful - 0
Avatar universal
I have brain fog-I'd let your tx doc know, esp. around eyes. You may have to have a special cream for optic area. I hope it clears for you.
Helpful - 0
Avatar universal
Early on in treatment I had the itchiest eyelashes,looked it up on web.It said to put warm compresses on them and to take a q tip with baby shampoo on it and cleanse the eyelashes. 2 days later it was gone. Also had dry eyes,that the opto put in tear duct paks in eyes that helped alot.If you haven't been to opto dr. its a good thing to go, he also found cotton wool spots( blind spots) fron the interferon.Hope it clears up for you.
Helpful - 0
1148619 tn?1332010984
I got my eyes checked last week for my yearly check up and
He did notice I was getting dry eyes and gave me some drops. They took it away but it was so minimal I was not even going to bring it up. I must say, I was glad I did that visit. He was on top of interferon/Reba tx and wants to see me every 8 weeks to check eyes. I really really appreciated seeing a doctor who I did not have to educate. He felt so bad for me that he does not want to charge me for those visits! Every once in a while someone like this comes along!

I see my hep doctor on Monday, I will discuss this rash with her.
Helpful - 0
223152 tn?1346978371
brianmo - I am glad you are getting on top of this eye itch.  I have an apt in a couple of weeks to see how the interferon is affecting me.
Helpful - 0
Avatar universal
I had trouble with redness and puffiness around my eyes during treatment too.  There were several times I couldn't go to work because I literally looked like someone punched me in both eyes.  

I found a product called Steri-lid that is a gentle cleaner made specifically for the eye area.  It's kind of pricey but it lasts a very long time.  It seemed to help.  I also used an eye ointment for severe dry eyes (Refresh Tears makes it) and when I put the ointment in my eyes before I went to bed, I would lightly rub it around the outside of my eyes too and it would lightly lubricate the red/itchy area and made it feel better.

As others have said...don't use hydrocortisone cream near the eyes going forward...no harm done up to this point but avoid it now.
Helpful - 0
Avatar universal
I am not on SOC but rather an experimental treatment.  I had the exact same symptom.  But also my upper lids swelled up in addition to the red rash which resembled dark red eye make up.  I traced it back to walking in the woods and smelling some fall wildflowers.  I did it twice and both times I had the reaction.  My take is that some of the chemicals do not mix well with sunlight, perspiration or other irritants which, combined, could create a skin sensitivity.  I believe I recall another study participant who is a runner being told to stay out of the sun.
Helpful - 0
Avatar universal
I also had a problem with rash on my right eyelid. Best to stay on top of that as mine got so bad I was afraid I might lose my eye. My eye Dr. was taken aback when he saw it. It took Clobetasol Propionate to clear it up. Pretty potent stuff, not normally used on the face. Do what you can but do not let it go too long with out seeing the doc. jm
Helpful - 0
Avatar universal
had watering,dry patches,and flaking above and bvelow eyes.i kept aquaphor on them for several weeks it went away and never came back
Helpful - 0
1148619 tn?1332010984
I stayed out of the pool a few days and rash went away, back in pool on Tuesday and rash came back.  That was easy. But, I am going to try different goggles, I am not staying out of pool if I can help it.

Curious lady...yes, I was told to stay out of sun also so does not surprise me I would have a reaction to pool water.  Thanks...
Helpful - 0
Have an Answer?

You are reading content posted in the Hepatitis C Community

Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?